Okay I have asked about this before but I just can’t take it anymore. Mt sets don’t work or my body is not absorbing the insulin.
Case in point this morning I put in a new set (quick set in my love handle area). My blood sugar was 94… an hour later 129… hour after that 145…. 156…175… 179 … no food for maybe 6 hours and still even with a little correction nothing! So I pull the set out and it was half empty like usual. I but a silhouette in my stomach and it stars to turn over.
Or it suddenly stops working after a day…. It’s not air bubbles, my insulin isn’t old, it’s never in for more than 48 -72 hours. It comes to the point where I might not eat because I can’t tell it’s going in. My pump never alarms either if I have to back in shots I don’t know what I will do. My A1C is 5.0 and I feel great when I was on shots I was riddled with panic attacks and my A1C was over 9 all the time…. I just give up.
I even work with a massage therapist to manipulate the tissue to prevent any scar tissue.

Views: 439

Reply to This

Replies to This Discussion

I know I am so OCD about it!I have thought about that or sometimes just sitting at my desk makes it worse. Getting out and moving a little bit usually helps.
I wish I could be more like you..... :-)
I had this happen, call medtrontic (if you have the mini med), they were very helpful to me!! my sure-T wasn't delivering insulin, yet I didn't get a 'no delivery' alarm...it appears to have been air bubble in the tube??? not sure, i saw droplets before insertion, but a day later, when I took it out to test it, got no drops, no wonder why my glucose was rising...by the time I called medtronic I was distraught, crying and exhausted from dealing with this for hours and hours, no sleep the night before etc., they were kind, understanding and helpful. I hope you get things straightened around soon, there is nothing more frustrating!!
Hi Debbie. You need a backup. If you use a syringe to give yourself a correction with the same vial as you used in your pump, you will at least find out if your insulin is OK, but more than likely the correction will work. It's also a good idea to have a backup vial or pen of basal insulin. If you don't have a backup basal insulin, you can give yourself a shot of your fast-acting every four hours or so during the night, an amount approximating the amount of basal your pump should be giving you. Good luck.
This may help: ALWAYS change your set just before eating. That way, you will deliver an immediate bolus and the pump should notify you if there is a delivery problem. The Minimed 522 has to be backed up by 3 units before it generates a no delivery alarm. So, if your basal rate is 0.5u/hr., it would take 6 hours before you would get the alarm. By bolusing for a meal right after set change, you will get immediate notification if there is a site problem.

Regards,
Gerry

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

#MedicareCoverCGM Panel Discussion

If you follow the diabetes online community, you know that #MedicareCoverCGM is a big deal. We have continued to raise awareness on #MedicareCoverCGM because we believe that ALL people living with diabetes should have access to continuous glucose monitors (CGM). With Read on! →

#WalkWithD: Making MORE Sense of Diabetes

  A few years ago, we at Diabetes Hands Foundation reached out to the members on TuDiabetes and asked them to share their perspective of life with diabetes through one of the five senses, as part of an initiative called Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service